Alert archive / Missouri / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 122, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 3, 2014, 9:57 PM CDT for Knox County, Shelby County, Missouri. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2014, 9:57 PM CDT (02:57 UTC)
- Expired
- Jun 3, 2014, 10:30 PM CDT
- In force
- 33 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 70.0 mph
Counties Knox County, MO, Shelby County, MO
The radar
The St Louis radar (KLSX), 198 km from the middle of the area, began a volume at 03:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 3, 9:25 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 3.0 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2217 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
141
WUUS53 KLSX 040257
SVRLSX
MOC103-205-040330-
/O.NEW.KLSX.SV.W.0122.140604T0257Z-140604T0330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
957 PM CDT TUE JUN 3 2014
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN KNOX COUNTY IN NORTHEAST MISSOURI...
NORTHWESTERN SHELBY COUNTY IN NORTHEAST MISSOURI...
* UNTIL 1030 PM CDT
* AT 956 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM COLONY TO PLEVNA TO 7 MILES SOUTHEAST OF ATLANTA...
AND MOVING EAST AT 40 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
PLEVNA...LEONARD AND NEWARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4031 9195 3996 9195 3981 9229 3995 9229
4004 9214 4031 9213
TIME...MOT...LOC 0257Z 290DEG 34KT 4025 9197 4001 9202
3985 9236
HAIL...1.75IN
WIND...70MPH
$$
CVKING1 follow-up statement
655
WWUS53 KLSX 040302
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1002 PM CDT TUE JUN 3 2014
MOC103-205-040330-
/O.CON.KLSX.SV.W.0122.000000T0000Z-140604T0330Z/
KNOX MO-SHELBY MO-
1002 PM CDT TUE JUN 3 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
SHELBY AND EASTERN KNOX COUNTIES UNTIL 1030 PM CDT...
AT 1000 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM COLONY TO 6 MILES EAST OF PLEVNA TO 8 MILES NORTHWEST
OF CLARENCE...AND MOVING EAST AT 40 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...LAW ENFORCEMENT REPORTS WIDESPREAD WIND DAMAGE ACROSS KNOX
COUNTY.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF NORTHWESTERN SHELBY AND SOUTHEASTERN KNOX
COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4031 9195 3996 9195 3981 9229 3995 9229
4004 9214 4031 9213
TIME...MOT...LOC 0302Z 290DEG 34KT 4023 9191 3999 9196
3983 9230
HAIL...1.75IN
WIND...70MPH
$$
CVKINGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 7:51 PM CDT, 2 hours 6 minutes earlier.
Area forecast discussion, Jun 3, 7:51 PM CDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ST LOUIS MO 751 PM CDT Tue Jun 3 2014 .UPDATE: Issued at 742 PM CDT Tue Jun 3 2014 Have updated the forecast to increase pops further south along the I-70 corridor late tonight. Convection-allowing models are showing the southern side of the forward propagating MCS sagging southward overnight fueled by outflow interactions with a 50kt low level jet. Have also bumped up pops for lingering convection tomorrow morning...generally along and east of the Mississippi River. Conditions still look ripe for severe storms with damaging winds and large hail...primarily across the northern quadrant of the CWFA, but can't totally rule out severe storms as far south as the I-70 corridor overnight. Locally heavy rain also continues to be a threat overnight. Carney && .SHORT TERM: (Through Tonight) Issued at 254 PM CDT Tue Jun 3 2014 Focus thru this period continues to be the track of MCS overnight. Mdls still disagree with timing and placement of the MCS tonight. With little movement of the wrmfnt today, believe a more srn track will develop than prev thought. Due to the uncertainty, have not pulled POPs too far S for tonight. Main threat for tonight continues to be very high winds as the MCS develops, but tornadoes will also be possible, especially near any sfc boundaries. With ample cloud cover tonight, kept temps on the warmer side except where precip is anticipated. Tilly .LONG TERM: (Wednesday through Next Tuesday) Issued at 339 PM CDT Tue Jun 3 2014 (Wednesday through Friday) Main concern will the potential for a few severe thunderstorms over the southern part of the CWA during the day on Wednesday. Any severe weather from tonight's MCS should have moved east the area by 12Z, though lingering showers and thunderstorms will likely still be producing some rainfall over the northern and eastern counties in a band of 925-850mb moisture convergence. This forcing will then diminish during the morning hours as the low level jet weakens and veers. The atmosphere will become extremely unstable along the front during the afternoon hours with MLCAPE values reaching 3000-4000 J/kg with little CINH. Deep layer shear will also be in the 40-50kt range suggesting that any storms are able to develop along the front will be capable of becoming severe. Front will not move far enough south on Wednesday night to keep thunderstorms out of the forecast over the southern part of the CWA. By Thursday the front will move far enough south that all but part of the eastern Ozarks will be dry. By Thursday night and Friday the ECMWF is showing strong low level moisture convergence over the area at the same time that a weak shortwave trough will move across the area. Have a chance of showers and thunderstorms going both periods. After being well above normal over most of the area tomorrow, temperatures will below normal on Thursday and Friday. (Saturday through next Tuesday) Looks like there is enough agreement between the GFS and ECMWF that a warm front will move north into Missouri and Illinois by Saturday evening in response to a surface low developing over the Central Plains. The surface low will then track northeast to near Chicago by early Sunday which will cause a cold front to pass through the CWA during the day. Will still have best chances of showers and thunderstorms going Saturday into Sunday. The front will move well south of the area on Monday, though another trough will move through the area on Tuesday bringing a slight chance of showers. Temperatures will be seasonably warm behind the warm front on Saturday, though they will be at or a bit below normal the rest of the period behind the cold front. Britt && .AVIATION: (For the 00z TAFs through 00z Wednesday Evening) Issued at 621 PM CDT Tue Jun 3 2014 An elongated zone of thunderstorms currently extends from northwest Missouri across southwest Iowa into southern and central Nebraska. This activity is focused along a warm front in that same location that also extends eastward into central Illinois. All indications are that the currently activity will continue to expand into one or more large elongated thunderstorm complexes and move east southeastward this evening and overnight. KUIN appears to be right in the path and have continued to have high impacts with strong winds and LIFR flight conditions. Wind gusts could be higher than currently indicated. Present indications are the thunderstorm complex will also have enough southward push to impact both KCOU and the St. Louis area terminals during the overnight hours. The intensity that far south is harder to gage and could certainly be stronger. This overnight activity may extend past 12Z but too hard to gage at this point. Additional thunderstorm development will be possible along the front on Wednesday afternoon. Specifics for KSTL: A complex of thunderstorms will expand across northern Missouri, southwest Iowa and southern Nebraska this evening and drop southeastward overnight. Present indications are the thunderstorm complex will have enough southward push to impact KSTL beginning around 09z. The intensity is hard to gage and could certainly be stronger than the current forecast of wind gusts to 25 kts and MVFR flight conditions. This overnight activity may extend past 12Z but too hard to gage at this point. Additional thunderstorm development will be possible along the front on Wednesday afternoon and have added a VCTS for 21z. Glass && .LSX WATCHES/WARNINGS/ADVISORIES: MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jun 3, 3:57 PM CDT, 6 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 357 PM CDT TUE JUN 3 2014 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-041115- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 357 PM CDT TUE JUN 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A RISK OF SEVERE WEATHER OVER THE AREA TONIGHT. THE GREATEST RISK WILL BE OVER NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS WHERE A LINE OF SEVERE THUNDERSTORMS IS EXPECTED TO MOVE ACROSS NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS LATE THIS EVENING AND OVERNIGHT. THIS LINE WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS IN EXCESS OF 70 MPH...A FEW TORNADOES AND LARGE HAIL. THERE IS ALSO A THREAT OF LOCALLY HEAVY RAINFALL ACROSS PORTIONS OF NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A RISK FOR A FEW SEVERE THUNDERSTORMS OVER EAST CENTRAL AND SOUTHEAST MISSOURI INTO SOUTHERN ILLINOIS. THE CHANCE OF THUNDERSTORMS WILL CONTINUE OVER THE AREA THROUGH MOST OF THE FORECAST PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE. BRITT
In the hours before
Local storm report, Jun 3, 7:05 PM CDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
705 PM CDT TUE JUN 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0702 PM FLOOD ASHLEY 38.33N 89.19W
06/03/2014 WASHINGTON IL LAW ENFORCEMENT
SHERIFF DEPARTMENT REPORTS ROAD CLOSURES NEAR ASHLEY ON
STATE RD 15 DUE TO MINOR FLOODING.
&&
CARNEYSpecial weather statement, Jun 3, 8:00 PM CDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 800 PM CDT TUE JUN 3 2014 ILZ070-040130- MARION IL- 800 PM CDT TUE JUN 3 2014 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MARION COUNTY UNTIL 830 PM CDT... AT 800 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR XENIA...OR 12 MILES EAST OF SALEM...MOVING EAST AT 20 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MAINLY RURAL AREAS OF EASTERN MARION COUNTY. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. CARNEY
Local storm report, Jun 3, 9:56 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
956 PM CDT TUE JUN 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM TSTM WND DMG EDINA 40.17N 92.17W
06/03/2014 KNOX MO TRAINED SPOTTER
LARGE TREES LIMBS DOWN IN THE ROADS. WIND GUST
ESTIMATED 60 MPH.
&&
FGLASSThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 9:19 PM CDT | Severe Thunderstorm Warning | LSX | Knox, Shelby | 41 min |
| Jun 3, 9:46 PM CDT | Severe Thunderstorm Warning | LSX | Lewis, Marion, Shelby | 59 min |
| Jun 3, 10:40 PM CDT | Severe Thunderstorm Warning | LSX | Lewis, Marion, Shelby | 65 min |
| Jun 3, 11:48 PM CDT | River Flood Warning | LSX | Lewis | 4 days |
| Jun 4, 12:52 AM CDT | River Flood Warning | LSX | Lewis | 4 days |
| Jun 4, 1:27 AM CDT | Severe Thunderstorm Warning | LSX | Knox, Lewis, Marion, Shelby | 48 min |
| Jun 4, 1:52 AM CDT | Areal Flood Advisory | LSX | Knox, Lewis, Marion, Shelby | 7 hr |
| Jun 4, 2:41 AM CDT | River Flood Warning | LSX | Marion | 70 hr |
| Jun 4, 3:26 AM CDT | Flash Flood Warning | LSX | Knox, Lewis, Marion, Shelby | 6 hr |
| Jun 4, 3:54 AM CDT | Severe Thunderstorm Warning | LSX | Cole, Moniteau, Osage | 51 min |
| Jun 4, 3:57 AM CDT | River Flood Warning | LSX | Marion | 48 hr |
| Jun 4, 4:12 AM CDT | Severe Thunderstorm Warning | LSX | Boone, Callaway, Cole, Moniteau | 48 min |
| Jun 4, 4:23 AM CDT | Flash Flood Warning | LSX | Ralls | 6 hr |
| Jun 4, 4:44 AM CDT | Severe Thunderstorm Warning | LSX | Callaway, Cole, Gasconade, Montgomery, Osage | 46 min |
| Jun 4, 6:21 AM CDT | Severe Thunderstorm Warning | LSX | Franklin, Jefferson, Saint Charles, Saint Louis | 39 min |
| Jun 4, 6:54 AM CDT | Severe Thunderstorm Warning | LSX | Jefferson | 12 min |
| Jun 4, 9:23 AM CDT | Areal Flood Warning | LSX | Knox, Lewis, Marion, Ralls, Shelby | 12 hr |
| Jun 4, 11:38 AM CDT | River Flood Warning | LSX | Marion | 4 days |
| Jun 4, 11:38 AM CDT | River Flood Warning | LSX | Ralls | 3 days |
| Jun 4, 11:38 AM CDT | River Flood Warning | LSX | Pike | 4 days |
| Jun 4, 11:38 AM CDT | River Flood Warning | LSX | Pike | 5 days |
| Jun 4, 11:38 AM CDT | River Flood Warning | LSX | Lincoln | 5 days |
| Jun 4, 3:48 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Sainte Genevieve | 42 min |
| Jun 4, 4:22 PM CDT | Severe Thunderstorm Warning | LSX | Sainte Genevieve | 38 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.